Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sudden increase
Nov 11, 2007

For years my liver enzymes have been slightly elevated ie: in the 80's.Ive been throught 2 rounds of interferon.rapid responce and rapid relaps.for two blood test my enzymes were all of a sudden in"deep normal territory"my last one all of a sudden went for very normal to high (300's)also alpha phos went from normal to 250's.am I dying or what?I don't feel any different.please help.(i'm 2b) thanks tom

Response from Dr. McGovern

It sounds like you were doing extremely well with a rapid viral response for genotype 2 infection, which is usually easy to treat. This was followed by a marked rise in your ALT and AST along with Alk phoshatase. This is probably related to a viral rebound although it is certainly surprising that this has happened in light of your fast response and your genotype 2 infection. I am puzzled by that.

I would discuss this outcome with your physician to see what else could be done. If you were only treated for 24 weeks with fixed dose ribavirin, you may want to consider either weight-based ribavirin or a longer duration of therapy or both.

You may also want to get an ultrasound if your bilirubin also goes up as well. I would also "fractionate" the alk phos to determine if it has a liver origin versus a bone origin. I certainly expect the former.



Previous
Pls help me!
Next
Olympic Dream

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement